MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ HINGED SAFETY NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ HINGED SAFETY NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305764
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign material was found in the ¿needle capsule¿ of a bd eclipse¿ hinged safety needle.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: one actual sample was returned in sealed package for investigation.Loose black substance was observed on the inner surface of the needle shield.The fm was taken out and pressed onto a pellet for ftir sample preparation.Oil-like liquid was observed.The fm was subjected to ftir analysis.However, we are unable to identify the fm based on the ftir results.We are unable to identify the fm based on the ftir results.However, based on our observation, the fm is a compound of oil-like liquid and black particles.The only oil-like liquid used in the molding and assembly process is the oil used in the hydraulic pump of molding machine.There is no possibility of direct contact of the oil with the needle shield and there was no oil leakage reported according to our manufacturing record.After reviewed the entire manufacturing process, no possible source of the compound of oil and black particles could be found.A device history record review showed no non-conformances associated with this issue during the production of this batch.Investigation conclusion: the probable root cause of the black fm could be from the manufacturing environment.The nonconformance was not detected during inspection due to the low defective rate.This was most likely an isolated event.

Brand Name
BD ECLIPSE¿ HINGED SAFETY NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key7496482
Report Number8041187-2018-00144
Device Sequence Number109470
Product Code FMI
UDI-Device Identifier30382903057642
UDI-Public30382903057642
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Catalogue Number305764
Device Lot Number6079226
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;